So I quit taking that medicine for my nerve pain on Friday.
On Sunday night I had a slight cough and took the proper dosage of cough medicine and went to bed.
When I woke up Monday morning something was very, very wrong.
I wanted out of my own skin.
I need to get out of my own body.
I was purging stomach bile.
I was trembling.
I was losing my balance.
I was seeing double.
I stumbled down to my mother's bathroom. I sat on her bathtub counter. I looked at her and tried to say
"Something isn't right"
It came out in a stuttered mess.
I began to cry.
She stopped what she was doing and held me.
Something is very, very wrong.
I couldn't even tell her what was going through my head.
There were no colors in my eyes, only blackness.
(I debated putting this up. But I am. I have shared this with the people I trust most, but this needs to be known. My father took this picture to show the doctor.)
My dad and mom laid me down on their bed. I was so lost.
Once I calmed down enough to speak so they could understand me.
My dad emailed my professors, and put a bunch of blankets on me.
We called my digestive doctors's office. They were less than helpful.
We finally made our way to see a doctor.
Finally we were told that their was
"an adverse effect of the combination of medicines" and that I was "going through withdrawals" of this awful, awful medicine.
Ironically enough, it was the first time I didn't feel abdominal pain.
I am still going through some of the withdrawals.
Still very shaky, anxious, uncertain, sweaty, panicky.
It has to run its course.
It's better right now.
I am hopeful that this feeling will leave me alone soon.
I wasn't kidding when I said listen to your body.
This medicine might work for some people, but I was not one of them.
I have never been so fearful in my life.
I really didn't know if my body could have handled all of those "drugs".
I joked earlier about being a terrible drug addict. But who would be?
I share this because you need to be aware of what you put in your body. I was naïve enough to think that if the doctor gave it to me; it must be safe. That is not always the case. I hate to say that, but it isn't. I am lucky that this combination didn't kill me.